Wildfire, Murray
- When
- January 18, 12:00 PM CST to 9:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
The Scullin fire burned approximately 2100 acres in Murray county on the 18th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Scullin fire burned approximately 2100 acres in Murray county on the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 18, 11:41 AM CST, 19 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1141 AM CST Thu Jan 18 2018 .AVIATION... TAFS 1818/1918... VFR conditions will prevail through 18z Friday with a breezy south wind at times. && .PREV DISCUSSION... /issued 533 AM CST Thu Jan 18 2018/ DISCUSSION... The 12Z aviation discussion follows.... AVIATION... The northern edge of a large area of clouds in Texas will affect KSPS and vicinity early this morning. Ceilings will generally be 5,000 to 6,000 feet. Otherwise, generally clear skies are expected through the period. Winds will increase a little this morning, and the gradually increasing pressure gradient will help keep the winds nearly as strong overnight tonight. CmS PREV DISCUSSION... /issued 315 AM CST Thu Jan 18 2018/ DISCUSSION... Most of the significant weather (through the middle of next week) across the southern Plains will be related to an upper-level wave that is now in the eastern Pacific Ocean. As this system moves east into the western states, surface low pressure will develop ahead of it, over the southern High Plains. This will cause increasing southerly winds in north Texas and Oklahoma through Saturday. As the wave and surface counterpart pass over Oklahoma/north Texas on Sunday, winds will shift, and there may be a few showers and isolated thunderstorms over the eastern half of Oklahoma. Relatively benign weather will follow into early next week, as a Pacific airmass settles into the southern Plains region. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 27 57 42 / 0 0 0 0 Hobart OK 49 24 58 37 / 0 0 0 0 Wichita Falls TX 50 26 61 42 / 0 0 0 0 Gage OK 56 25 65 31 / 0 0 0 0 Ponca City OK 49 26 56 40 / 0 0 0 0 Durant OK 44 26 54 44 / 0 0 0 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 500 AM CST Thu Jan 18 2018 OKZ004>048-050>052-TXZ083>090-191800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 500 AM CST Thu Jan 18 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Fire Weather... High temperatures and windy conditions will elevate fire weather conditions most days from Friday west of Interstate 35. .Thunderstorms... There is a chance of thunderstorms Sunday across southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, January 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 733567.